Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 194, NWS St. Louis, MO

May 25, 2008Audrain County, Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2008, 5:13 PM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 5:13 PM CDT (22:13 UTC)
Expired
May 25, 2008, 6:15 PM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 25, 3:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 252214
SVRLSX
MOC007-137-173-252315-
/O.NEW.KLSX.SV.W.0194.080525T2213Z-080525T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI
  WESTERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 615 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 11 MILES SOUTH OF PARIS...OR 9 MILES NORTHEAST OF
  CENTRALIA...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...
  SANTA FE...
  PERRY...
  FLORIDA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3966 9182 3966 9160 3934 9151 3921 9208
      3940 9221
TIME...MOT...LOC 2213Z 246DEG 24KT 3933 9200

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:50 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 25, 3:50 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 25 2008

.DISCUSSION...
/345 PM CDT SUN MAY 25 2008/

WILL BE ISSUING A FLASH FLOOD WATCH FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS UNTIL MIDDAY MONDAY. MOST OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS RECEIVED BETWEEN 1/2 AND 1 INCH
OF RAINFALL THIS MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS SAME
AREA WILL LIKELY SEE ADDITIONAL LOCALLY HEAVY RAINFALL TONIGHT
INTO TOMORROW MORNING AS 925-850MB MOISTURE CONVERGENCE AND
TRANSPORT INCREASES UNDER RIGHT ENTRANCE REGION OF UPPER JET. SVR
TSRA OVER PLAINS MAY ORGANIZE INTO AN MCS AND MOVE ACROSS NRN NO
LATE TONIGHT AND TOMORROW MORNING. PROPAGATION VECTORS SUGGEST THE
POTENTIAL THAT THE MCS MAY BACKBUILD OR BECOME QUASI-STATIONARY.
PRECIPTIABLE WATERS WILL BE NEAR 2 INCHES WHICH WILL INCREASE
RAINFALL EFFICIENCY OF STORMS. WATCH HAS BEEN ISSUED FOR THESE
CONDITIONS.

STRONG TO OCCASIONALLY SVR TSRA HAVE DEVELOPED THROUGHOUT TODAY
AS ATMOSPHERE IS BECOMING INCREASING UNSTABLE. SURFACE WARM FRONT
WAS LOCATED VERY CLOSE TO THE MISSISSIPPI RIVER AT 20Z. DEWPOINTS
TO THE WEST OF THE FRONT HAVE CLIMBED INTO LOWER TO MID 70S UNDER
7.5C/KM MID LEVEL LAPSE RATES. WARM FRONT AND VARIOUS OUTFLOW
BOUNDARIES LIE ACROSS THE REGION FROM ONGOING CONVECTION WILL ACT
AS FOCUSING MECHANISMS FOR CONTINUED TSRA THIS EVENING. GIVEN
MCAPES OF 2000 J/KG WEST OF THE FRONT AND DEEP LAYER SHEAR OF
35-50KTS...SEVERE TSRA DEVELOPMENT TO CONTINUE INTO THE EVENING
AND SEVERE TSRA WATCH WILL BE ISSUED SOON.

DID NOT MAKE TOO MUCH CHANGES OTHERWISE AS EARLY SUMMER AIRMASS
WILL BE REPLACED WITH BELOW NORMAL TEMPERATURES BEHIND FRONT BY
TUESDAY.

BRITT

&&

.AVIATION...
/1131 AM CDT SUN MAY 25 2008/
FOR THE 18Z TAFS...ALTHOUGH MOST OF THE CONVECTION HAS PUSHED E OF
THE TAF SITES ATTM EXPECTING AT LEAST ISOLD TO WDLY SCT CONVECTION
TO DVLP THIS AFTN NR OUTFLOW BNDRYS FM PREVIOUS CONVECTION AND AS
A WRMFNT MOVES NEWD THRU THE CWA. LATEST RADAR IMAGES DEPICT AN
ISOLD TSRA OVER THE WRN PTN OF THE STL METRO AREA WHICH MAY
IMPACT STL/SUS ARND 18Z. LOW LVL STRATUS CLOUD CEILING IN COU
SHOULD RISE INTO THE VFR CATAGORY EARLY THIS AFTN. S-SELY SFC
WNDS SHOULD VEER ARND TO A MORE S-SWLY DIRECTION TGT AND MON MRNG
AFTER THE PASSAGE OF THE WRMFNT. SHOULD BE MAINLY MID-HI LVL
CLOUDINESS TGT. AN MCS IS EXPECTED TO MOVE THRU NRN MO LT TGT INTO
MON MRNG. WILL INCLUDE A PROB30 GRP OF TSRA IN UIN DURING THE
EARLY MRNG HRS. MAY ALSO INCLUDE A PROB30 GRP OF TSRA FOR THE
REST OF THE TAF SITES BY LT MRNG ON MON ALONG WITH A LOW LVL CLOUD
CEILING ARND 3000 FT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR AUDRAIN-KNOX-LEWIS-MARION-MONROE-PIKE-RALLS-
     SHELBY.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR ADAMS IL-BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 25, 4:43 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT SUN MAY 25 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
443 PM CDT SUN MAY 25 2008

...FLASH FLOOD WATCH UNTIL 1 PM CDT MONDAY FOR NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS...

THIS HAZARDOUSWEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA WELL
INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL
UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM WIND GUSTS
OVER 60 MPH. ISOLATED TORNADOES ARE ALSO POSSBILE.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE REGION.
THE MOST LIKELY LOCATION WILL BE ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS WHERE HEAVY RAINFALL MAY OCCUR OVER SATURATED SOILS
WHERE HEAVY RAINFALL OCCURRED LAST NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON
MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM
THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A
CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE
SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE
HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR
THUNDERSTORMS WILL CONTINUE ON TUESDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON
MONDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO
REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER
SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, May 25, 4:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             RED BUD                 38.21N  90.00W
05/25/2008  E1.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

EVENT NUMBER 00113

FGLASS
Local storm report, May 25, 4:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             RED BUD                 38.21N  90.00W
05/25/2008  E1.00 INCH       RANDOLPH           IL   PUBLIC

            NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL FROM
            SPOTTERS AND THE GENERAL PUBLIC

&&

EVENT NUMBER 00114

FGLASS
Local storm report, May 25, 4:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             RUMA                    38.13N  90.00W
05/25/2008  E0.88 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

EVENT NUMBER 00115

MILLER
Local storm report, May 25, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             BALDWIN                 38.18N  89.84W
05/25/2008  E0.88 INCH       RANDOLPH           IL   AMATEUR RADIO

&&

EVENT NUMBER 00116

FGLASS
Local storm report, May 25, 5:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     WATERLOO                38.33N  90.16W
05/25/2008                   MONROE             IL   TRAINED SPOTTER

            TIME APPROX. TREE LIMBS UP TO 8 INCHES IN DIAMETER DOWN
            AND HAVE FALLEN ON POWER LINES AND ALSO BLOCKED ROADS.
            POWER OUT DUE TO THE LIMBS ON POWER LINES.

&&

EVENT NUMBER 00117

FGLASS
Local storm report, May 25, 5:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT SUN MAY 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BALDWIN                 38.18N  89.84W
05/25/2008  E1.00 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

EVENT NUMBER 00118

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:32 AM CDTSevere Thunderstorm WarningLSXPike43 min
May 25, 6:58 AM CDTSevere Thunderstorm WarningLSXLewis, Marion47 min
May 25, 8:15 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage45 min
May 25, 11:49 AM CDTSevere Thunderstorm WarningLSXSaint Charles41 min
May 25, 12:19 PM CDTSevere Thunderstorm WarningLSXSaint Louis41 min
May 25, 12:30 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis60 min
May 25, 2:37 PM CDTSevere Thunderstorm WarningLSXJefferson53 min
May 25, 3:18 PM CDTSevere Thunderstorm WarningLSXJefferson42 min
May 25, 3:57 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more71 hr
May 25, 4:16 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe59 min
May 25, 5:03 PM CDTFlash Flood WarningLSXAudrain, Boone, Monroe4 hr
May 25, 5:48 PM CDTTornado WarningLSXAudrain, Ralls42 min
May 25, 6:09 PM CDTSevere Thunderstorm WarningLSXPike51 min
May 25, 6:26 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike64 min
May 25, 6:39 PM CDTSevere Thunderstorm WarningLSXMonroe, Ralls51 min
May 25, 6:43 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.